| Model Number |
66004009 |
| Medical Device Problem Code |
Nonstandard Device (1420)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/12/2021
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that occasionally during use, the dressings of the iv3000 9cm x 12cm central/jugular catheters ctn 50 would not stick to the wound, as if they had no film.No patient injury reported.
Additional Manufacturer Narrative
We have now concluded our investigation for the complaint received.A review of the associated batch manufacturing records did not identify any issue at the point of manufacture which may have caused or contributed to the issue highlighted by the complainant.In addition it can be confirmed that all finished product specification testing was satisfied at the point of release.The complaint history file does not contain further instances/ related events of the reported event.It was reported that the product intended to be used for treatment was found to not be sticky and there was a lack of film.The returned samples were evaluated which were found to be as expected and within acceptable levels.It has therefore not been able to confirm a relationship between the event and the device.The root cause was unable to be established.The probable root cause is a manufacturing process.Low adhesion may be caused by adhesion levels of the raw material used to make the film of this dressing.There are various controls in place during the manufacturing process of both the raw material and the dressing to identify when the adhesion is not in acceptable range, as per the product specification.There are also regular tests carried out to monitor the finished product.As the occurrence of missing adhesive is within acceptable range, no further actions are deemed necessary at this stage.However, the details of this complaint will be shared with the relevant manufacturing team.Smith and nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.We will continue to monitor for any adverse trends relating to this product range.